Publisher DOI: 10.2140/apde.2018.11.1625
arXiv ID: 1608.01461v1
Title: Airy-type evolution equations on star graphs
Language: English
Authors: Mugnolo, Delio 
Noja, Diego 
Seifert, Christian  
Keywords: Airy operator; KdV equation; Krein spaces; Quantum graphs; Third-order differential operators; Mathematical Physics; Mathematical Physics; Mathematics - Functional Analysis; Mathematics - Mathematical Physics; 47B25, 81Q35, 35Q53
Issue Date: 4-Aug-2016
Publisher: Mathematical Sciences Publishers
Source: Analysis & PDE 11 (7): 1625-1652 11 (2018)
Abstract (english): 
In the present paper the Airy operator on star graphs is defined and studied. The Airy operator is a third order differential operator arising in different contexts, but our main concern is related to its role as the linear part of the Korteweg-de Vries equation, usually studied on a line or a half-line. The first problem treated and solved is its correct definition, with different characterizations, as a skew-adjoint operator on a star graph, a set of lines connecting at a common vertex representing, for example, a network of branching channels. A necessary condition turns out to be that the graph is balanced, i.e. there is the same number of ingoing and outgoing edges at the vertex. The simplest example is that of the line with a point interaction at the vertex. In these cases the Airy dynamics is given by a unitary or isometric (in the real case) group. In particular the analysis provides the complete classification of boundary conditions giving momentum (i.e., $L^2$-norm of the solution) preserving evolution on the graph. A second more general problem here solved is the characterization of conditions under which the Airy operator generates a contraction semigroup. In this case unbalanced star graphs are allowed. In both unitary and contraction dynamics, restrictions on admissible boundary conditions occur if conservation of mass (i.e., integral of the solution) is further imposed. The above well posedness results can be considered preliminary to the analysis of nonlinear wave propagation on branching structures.
ISSN: 1948-206X
Journal: Analysis & PDE 
Institute: Mathematik E-10 
Document Type: Article
Appears in Collections:Publications without fulltext

Show full item record

Page view(s)

Last Week
Last month
checked on Jul 5, 2022


Last Week
Last month
checked on Jun 30, 2022

Google ScholarTM


Add Files to Item

Note about this record

Cite this record


Items in TORE are protected by copyright, with all rights reserved, unless otherwise indicated.